On Halphen’s Theorem and some generalizations
Annales de l'Institut Fourier, Volume 56 (2006) no. 6, p. 1947-1982

Let M n be a germ at 0 m of an irreducible analytic set of dimension n, where n2 and 0 is a singular point of M. We study the question: when does there exist a germ of holomorphic map φ:( n ,0)(M,0) such that φ -1 (0)={0} ? We prove essentialy three results. In Theorem 1 we consider the case where M is a quasi-homogeneous complete intersection of k polynomials F=(F 1 ,...,F k ), that is there exists a linear holomorphic vector field X on m , with eigenvalues λ 1 ,...,λ m + such that X(F T )=U·F T , where U is a k×k matrix with entries in 𝒪 m . We prove that if there exists a germ of holomorphic map φ as above and dim ( sing (M))n-2, then λ 1 ++λ m > Re ( tr (U)(0)). In Theorem 2 we answer the question completely when n=2, k=1 and 0 is an isolated singularity of M. In Theorem 3 we prove that, if there exists a map as above, k=1 and dim ( sing (M))n-2, then dim ( sing (M))=n-2. We observe that Theorems 1 and 2 are generalizations of some results due to Halphen.

Soit M n un germe en 0 m d’ensemble analytique irréductible de dimension n, où n2 et 0 est un point singulier de M. Nous étudions le problème suivant  : quand est-ce qu’il existe un germe d’application holomorphe φ:( m ,0)(M,0) telle que φ -1 (0)={0}  ? Nous démontrons essentiellement trois résultats. Dans le théorème 1 nous considérons le cas où M est une intersection complète quasi-homogène de k polynômes F=(F 1 ,...,F k ), c’est-à-dire il existe un champ de vecteurs linéaire holomorphe X dans m , avec valeurs propres λ 1 ,...,λ m + telles que X(F T )=U·F T , où U est une matrice k×k d’éléments dans 𝒪 m . Nous démontrons que s’il existe un germe d’application φ comme précédemment et dim ( sing (M))n-2 alors λ 1 ++λ m > Re ( tr (U))(0). Dans le théorème 2 nous répondons complètement à la question quand n=2, k=1 et 0 est une singularité isolée de M. Dans le théorème 3 nous démontrons que, s’il existe une application φ comme précédemment, k=1 et dim ( sing (M))n-2, alors dim ( sing (M))=n-2. Remarquons que les théorèmes 1 et 2 sont des généralisations de quelques résultats de Halphen.

DOI : https://doi.org/10.5802/aif.2231
Classification:  32S05,  32S25
Keywords: Halphen’s theorem, quasi-homomogeneous, complete intersection
@article{AIF_2006__56_6_1947_0,
     author = {Lins Neto, Alcides},
     title = {On Halphen's Theorem and some generalizations},
     journal = {Annales de l'Institut Fourier},
     publisher = {Association des Annales de l'institut Fourier},
     volume = {56},
     number = {6},
     year = {2006},
     pages = {1947-1982},
     doi = {10.5802/aif.2231},
     mrnumber = {2282679},
     zbl = {1112.32011},
     language = {en},
     url = {http://www.numdam.org/item/AIF_2006__56_6_1947_0}
}
Lins Neto, Alcides. On Halphen’s Theorem and some generalizations. Annales de l'Institut Fourier, Volume 56 (2006) no. 6, pp. 1947-1982. doi : 10.5802/aif.2231. http://www.numdam.org/item/AIF_2006__56_6_1947_0/

[1] A. Lins Neto, M.G. Soares Algebraic solutions of onde-dimensional foliations, J. Diff. Geometry, Tome 43 (1996), pp. 652-673 | MR 1412680 | Zbl 0873.32031

[2] Arnold, V. Chapitres supplémentaires de la théorie des équations différentielles ordinaires, Éditions MIR (1980) | MR 626685 | Zbl 0455.34001

[3] Baldassarri, F.; Dwork, B. On second order linear differencial equations with algebraic solutions, American Journal of Math., Tome 101 (1979) no. 1, pp. 42-76 | Article | MR 527825 | Zbl 0425.34007

[4] Cartan, H. Sur le premier problème de Cousin, C.R. Acad. Sc., Tome 207 (1938), pp. 558-560 | Zbl 0019.31503

[5] Ford, L. R. Automorphic Functions, 2 nd edition ; Chelsea Publ. Co., N.Y. (1951)

[6] Grauert, H.; Remmert, R. Theory of Stein Spaces, Springer Verlag Tome 236 (1979) | MR 580152 | Zbl 0433.32007

[7] Griffiths-Harris Principles of Algebraic Geometry, John-Wiley and Sons (1994) | MR 1288523 | Zbl 0836.14001

[8] Gunning, R. C. Introduction to holomorphic functions of several variables, Wadsworth & Brooks/Cole Publishing Comp (1990)

[9] Halphen, G. Sur la Réduction des Équations Différentielles Linéaires aux Formes Intégrables, Mémoires présentés à l’Académie des Sciences, Tome XXVIII, 2 e série (1884) no. 1, pp. 1

[10] Halphen, G.-H. Œuvres de G.-H. Halphen, tome III, Gauthier-Villars (1921)

[11] Hirzebruch, F. Singularities and exotic spheres, Séminaire Bourbaki, 19e année (1966/1967) no. 314, pp. 20 | Numdam | Zbl 0213.47701

[12] Klein, F. Lectures on the icosahedron and the solution of equations of the fifth degree, Dover (1956) | MR 80930 | Zbl 0072.25901

[13] M. Hirsh, C. Pugh; Shub, M. Invariant Manifolds, Springer-Verlag, Lecture Notes in Math., Tome 583 (1977) | MR 501173 | Zbl 0355.58009

[14] Milnor, J. Singular points of complex hypersurfaces, Princeton Univ. Press and the Univ. of Tokio Press (1968) | MR 239612 | Zbl 0184.48405

[15] Saito, K. Quasihomogene isolierte Singularitäteten von Hyperflächen, Invent. Math., Tome 14 (1971), pp. 123-142 | Article | MR 294699 | Zbl 0224.32011

[16] Schwarz, H. A. Ueber diejenigem Fälle, in welchen die Gaussische hypergeometrische Reihe eine algebraische Function ihres vierten Elementes darstellt, Journal f.d. reine und angew. Math., Tome 75 (1890), pp. 292-395